Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 76, NWS Los Angeles, CA

June 18, 2012

NWS Los Angeles, CA issued this small craft advisory at Jun 18, 2012, 8:52 AM PDT. It took effect at Jun 18, 2012, 5:00 PM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2012, 8:52 AM PDT (15:52 UTC)
In effect from
Jun 18, 2012, 5:00 PM PDT
Expired
Jun 20, 2012, 3:00 AM PDT
In force
34 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WHUS76 KLOX 181552
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 AM PDT MON JUN 18 2012

PZZ650-673-676-190000-
/O.NEW.KLOX.SC.Y.0076.120619T0000Z-120619T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
852 AM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT TUESDAY.

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN
  CHANNEL ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
613 
WHUS76 KLOX 182121
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PDT MON JUN 18 2012

PZZ650-673-676-190530-
/O.CON.KLOX.SC.Y.0076.120619T0000Z-120619T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
221 PM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT TUESDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS 25 TO 30
  KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE
  NORTHERN CHANNEL ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
177 
WHUS76 KLOX 190351
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 PM PDT MON JUN 18 2012

PZZ650-673-676-191200-
/O.CON.KLOX.SC.Y.0076.000000T0000Z-120619T1200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
851 PM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30
  KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE
  NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
244 
WHUS76 KLOX 190958
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
258 AM PDT TUE JUN 19 2012

PZZ650-673-676-191800-
/O.EXT.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
258 AM PDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30
  KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE
  NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
061 
WHUS76 KLOX 191527
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
827 AM PDT TUE JUN 19 2012

PZZ650-673-676-192330-
/O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
827 AM PDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 TO 30 
  KNOTS. THE STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE 
  NORTHERN CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
176 
WHUS76 KLOX 192117
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
217 PM PDT TUE JUN 19 2012

PZZ650-673-676-200530-
/O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
217 PM PDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS 25 KNOTS. A
  FEW GUSTS TO 30 KNOTS ARE POSSIBLE DURING THE EVENING. THE
  STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE NORTHERN
  CHANNEL ISLANDS AND NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
071 
WHUS76 KLOX 200352
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 PM PDT TUE JUN 19 2012

PZZ650-673-676-201000-
/O.CON.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
852 PM PDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS 30 KNOTS WILL
  CONTINUE UNTIL LATE TONIGHT...THEN DIMINISH. THE STRONGEST WINDS
  WILL OCCUR IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS AND
  NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
661 
WHUS76 KLOX 200942
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
242 AM PDT WED JUN 20 2012

PZZ650-201045-
/O.CAN.KLOX.SC.Y.0076.000000T0000Z-120620T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
242 AM PDT WED JUN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS THE SANTA EASTERN SANTA
BARBARA CHANNEL.

$$

PZZ673-676-201600-
/O.EXT.KLOX.SC.Y.0076.000000T0000Z-120620T1600Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
242 AM PDT WED JUN 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS 25 KNOTS WILL
  CONTINUE UNTIL MID MORNING...THEN DIMINISH. THE STRONGEST WINDS
  WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 4:35 AM PDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 18, 4:35 AM PDT, 4 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 AM PDT MON JUN 18 2012

UPDATED AVIATION SECTION

.SYNOPSIS...

SOME COOLING IS EXPECTED ACROSS THE AREA TODAY. TEMPERATURES WILL
WARM TUESDAY INTO WEDNESDAY AS HIGH PRESSURE REBUILDS...AND MARINE
LAYER CLOUDS AND FOG WILL CONTINUE TO AFFECT COASTAL AREAS DURING
THE NIGHT TO MORNING HOURS. A TROUGH OF LOW PRESSURE WILL BRING
COOLING FOR LATE IN THE WEEK INTO THE WEEKEND...WITH COASTAL CLOUDS
ADVANCING INLAND THROUGH THE VALLEYS EACH NIGHT.

&&

.SHORT TERM (TODAY-WED)...
A VERY BLAND TYPICAL JUNE WEEK OF WEATHER ON TAP THIS WEEK. MARINE
LAYER IS 1500 FEET DEEP AND A MODERATE ONSHORE PUSH TO BOTH THE EAST
AND NORTH THE LOW CLOUDS HAVE PUSHED INTO ALL CSTS/VLYS SAVE THE
SANTA CLARITA. THE MARINE INVERSION IS QUITE STRONG AND WITH THE
MODERATE ONSHORE PUSH EXPECT A NUMBER OF BEACHES TO REMAIN CLOUDY
ALL DAY. THERE WILL BE ENOUGH ONSHORE FLOW TO GENERATE 40 MPH GUSTS
ACROSS THE ANTELOPE VLY THIS AFTERNOON WITH SOME LCL GUSTS TO 45 MPH
IN THE POPPY PARK AREA. HGTS ARE DOWN SOME TODAY AND THE INLAND
AREAS WILL COOL SOME. THE COASTS AND VLYS TEMPS WILL REMAIN ABOUT
THE SAME AS YESTERDAY.

THERE WILL BE LITTLE IF ANY CHANGE TO SYNOPTIC PATTERN ON TUESDAY
AND THE DAY WILL CLOSELY MIRROR TODAY.

ON TUESDAY NIGHT AND WEDNESDAY A LITTLE RIDGE POPS UP OVER THE AREA.
THIS WILL SMOOSH THE MARINE LAYER SOME AND ALSO REDUCE THE ONSHORE
FLOW. THERE WILL BE LESS MORNING LOW CLOUDS IN THE VLYS...THE LOW
CLOUDS WILL CLEAR QUICKER AND MANY MORE BEACHES WILL SEE SUNSHINE IN
THE AFTERNOON. MAX TEMPS WILL BUMP UP EVERYWHERE ESP IN THE VLYS AND
THE DESERTS.

.LONG TERM (THU-SUN)...
ON THURSDAY THE RIDGE WILL BE SLOWLY REPLACED BY A TROF. THE TROF
WILL NOT ARRIVE IN TIME TO AFFECT THE MARINE LAYER SO LOOK FOR MUCH
THE SAME CLOUD PATTER AS TUESDAY NIGHT WITH ONLY LOCAL VLY
PENETRATION. CLEARING SHOULD STILL BE GOOD BUT SINCE HGTS WILL BE
LOWERING AS THE DAY GOES ON MAX TEMPS WILL BE OFF SEVERAL DEGREES
FROM THEIR WED READINGS.

ON FRIDAY THE TROF MOVES OVER THE AREA. THE GFS AND EC ARE IN QUITE
GOOD AGREEMENT WITH BOTH RESPECT TO THE TIMING AND STRENGTH OF THE
TROF. THE TROF WILL PULL LOW CLOUDS INTO THE VLY AND KICK OFF A
COOLING TREND.

A LARGE COOL UPPER LOW SETS UP SHOP OFF OF THE OREGON COAST ON
SATURDAY AND SITS AND SPINS THROUGH THE WEEKEND. THE CYCLONIC
TURNING ASSOC WITH THIS LOW WILL COMBINE WITH ONSHORE FLOW TO
PRODUCE A FAIRLY ROBUST MARINE LAYER. LOOKS LIKE THIS NEXT WEEKEND
WILL BE PRETTY GREY. HGTS ARE NOT TOO LOW AND MAX TEMPS WILL NOT BE
TOO FAR AWAY FROM NORMALS.

&&

.AVIATION...18/0530Z.
WIDESPREAD STRATUS IN ALL COASTAL AND VALLEY AREAS THIS
MORNING...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY AND THE
INTERIOR VLYS OF SLO COUNTY. EXPECT STRATUS TO PUSH INTO THE SALINAS
VALLEY BY DAYBREAK. CONDITIONS MOSTLY IFR TO LIFR THIS MORNING.
CLEARING WILL BE SLOW TODAY ACROSS THE COASTAL PLAIN...AND DO NOT
EXPECT CLEARING NEAR THE BEACHES OF VTU AND L.A. COUNTIES TODAY.
HOWEVER...CIGS WILL LIKELY RISE INTO THE MVFR CATEGORY.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 20 TO 30 PERCENT
CHANCE THAT CIGS WILL SCATTER OUT BETWEEN 21Z THIS AFTERNOON AND
02Z THIS EVENING.

KBUR...HIGH CONFIDENCE IN 12Z TAF.

17/1800Z.

KLAX...

KBUR...

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:21 AM PDTRed Flag WarningLOX35 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.